I am a 21 yr old female suffering from chronic nausea for 3 years now. The first 2 years, it only occurred a few times a month and so I wrote it off as stress. Then in June 2008, I began to feel nauseous constantly. I’ve never thrown up, I’m just nauseous with loss of appetite and weight secondary to the nausea (I’m 5’7’’ and I dropped down to 107 that June, when I typically weight 125). I had blood work done and an abdominal ultrasound, both of which were normal, and I tested negative for the H. Pylori bacteria. I was then given Remeron (an antidepressant and 5HT-3 antagonist) to increase my weight. The Remeron helped for a few weeks, but the nausea returned. I then started Prilosec 20mg/day. 6 months later, I’m up to 134 lbs and have zero nausea when I take both Prilosec and Remeron. But as soon as I go off one of them, the nausea returns. It’s worse in the morning and when I eat fatty foods. I’m having an upper GI in about a month to check for ulcers and “rule out something serious like cancer” according to my doctor, but I’m going crazy in the meantime wondering what’s wrong. Do you have any idea what this could be? Have you ever heard of a 21 yr old getting stomach cancer? I have none of the risk factors and no family history of stomach cancer. A friend of mine was nauseous all the time too and found out she has gastroparesis, but when I mentioned this to my doctor he said it was impossible because I never throw up, but my friend never threw up either. I’m so exhausted trying to figure out what’s wrong with my body. Any insight would be much appreciated.
Did you find this post helpful?
|

replied May 23rd, 2009
Experienced User
Your doctor just wants to rule out cancer. At 21, the chances you have it are really, really low.

If the acid-reducer pills are working, then I think acid reflux and too much acid in your stomach is causing the nausea. I used to have the same thing, especially after I ate too much (stretches out the stomach and makes me nauseated) and if I got too hungry (build up of stomach acid).

If the pills are working, I don't think you have too much to worry about. If they don't work, however, or you are really worried that it is something serious, maybe you should see a gastrointerologist, if you aren't already.

Also, it sound like you are having trouble communicating with your doctor, in general. Do some research on your own (just to get informed, don't jump to any conclusions and scare yourself. Start by looking up gastroparesis. Print out some stuff and make a list of questions to ask your doctor. Make him answer them. Remember, he works for you. If things still don't work out, maybe consider going to a gastrointerologist, if he isn't one.

Good luck. I wouldn't worry too much. If it were something serious, I don't think the meds would control your symptoms.
|
Did you find this post helpful?

replied May 24th, 2009
Hey, thanks for your reply. The doctor I'm seeing is a GI specialist.

I've found that if I take the Prilosec alone, it only helps slightly. It's when I take the Remeron with it, which has anti-nausea effects, that I feel well. I feel like the Remeron is simply covering up my symptoms. Oddly enough, I found articles online about Remeron being used to treat gastroparesis, along with morning sickness and chemotherapy-induced nausea. So yeah, while the Prilosec helps a little, I still feel sick without the Remeron as well. Maybe I just have excessive acid, I don't know. But yeah, I thankful I've found meds to control it.

Thanks for the reassurance =)
|
Did you find this post helpful?

replied March 17th, 2010
To Psychkitty - I suffer from a similar problem so I am here to ask you if you ever found a solution to your nausea. I would be very grateful if you could reply please.
|
Did you find this post helpful?

replied February 11th, 2013
chronic nausea
problems with the inner ear can also cause nausea
|
Did you find this post helpful?

replied February 11th, 2013
chronic nausea
problems with the inner ear can also cause nausea
|
Did you find this post helpful?
Must Read
Feeling constipated? Do you know how constipation is medically defined? Get the basics on this common gastrointestinal complaint here....
Are you experiencing severe or chronic constipation? Learn about causes of constipation here....
Constipation is defined differently by different people. Learn to identify signs and symptoms of constipation and know when to ask for medical help....